MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SOFT PS 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SOFT PS 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Catalog Number SSFT215PRE
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during the procedure when the subject guidewire was removed to shape the distal tip, it was found to be fractured from mid to distal section.The device was replaced, and the procedure was completed successfully with no clinical consequences to the patient.
 
Additional Manufacturer Narrative
D9 - product available to stryker - updated.D9 - returned to manufacturer on ¿ updated.H3 device evaluated by mfg - updated.There are controls in the manufacturing process to ensure the product¿ met specifications upon release.During visual inspection, the guidewire was seen to be kinked/bent.The guidewire was seen to be broken/fractured approx.206 cm from the proximal end.The guidewire distal tip was seen to be kinked/bent.The core wire distal end was observed through the distal tip dome.The guidewire poly tetra fluoro ethylene (ptfe) was seen to be damaged approximately 40 cm from the proximal end.The functional inspection was not required as the event was confirmed during the visual inspection.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that after advancing the microcatheter distal to the neck of the aneurysm and attempting access several times, the physician decided to remove the guidewire in order to shape the distal soft tip.It was reported that upon removal from the patient, the guidewire was found to be broken.Additional information provided by the customer indicated that the patient's anatomy was quite tortuous.There was no resistance encountered while removing the guidewire from the dispenser hoop.Continuous flush was maintained throughout the procedure.It is probable that the guidewire was fractured as it was torqued, possibly due to the tortuous anatomy.As per the instructions for use (ifu) " never advance, auger, withdraw, or torque a guidewire which meets resistance.Resistance may be felt and/or observed under fluoroscopy by noting any buckling or prolapse of the guidewire tip.Excessive force against resistance may result in damage to the guidewire, such as separation of the guidewire tip, damage to the interventional device, and/or vessel perforation.Determine the cause of the resistance under fluoroscopy and take any necessary remedial action".Based on the review of all available information, an assignable cause of procedural factors will be assigned to the reported and analysed ¿guidewire broken/fractured during use¿ as well analyzed ¿guidewire distal end/tip kinked/bent¿ as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.It is probable that the proximal end of the guidewire was kinked as a result of handling of the device.The proximal ptfe coating damage is indicative of damage from the torque device, either due to an under tightened torque device or removal of the torque device after use.An assignable cause of handling damage will be assigned to the analysed ¿guidewire kinked/bent¿ and ¿guidewire ptfe coating peeling¿ as this complaint appears to be associated with handling of the product or portion of the product during the procedure.
 
Event or Problem Description

Brand Name
SYNCHRO SELECT-14 SOFT PS 215CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key22025410
Report Number3012931345-2025-00092
Device Sequence Number21102602
Product Code MOF
UDI-Device Identifier07613327508598
UDI-Public(01)07613327508598(17)270714(10)0000694110
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSSFT215PRE
Device Lot Number0000694110
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/23/2025
Supplement Date Received by Manufacturer06/05/2025
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR XT-27 MICROCATHETER (STRYKER); SOFIA GUIDE CATHETER (NON-STRYKER)
Patient Age54 YR
Patient SexMale
Patient Weight70 KG